MAUDE Adverse Event Report: COVIDIEN AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM

COVIDIEN AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM
Model Number 8888571299
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported there was no suction, the unit did not work.There was no harm to the patient.
 
Additional Manufacturer Narrative
An incorrect lot number was reported.The site reached out to see if the correct lot number could be obtained and no further updates on the lot number were provided in relation to this customer report.Without the lot number a device history record review could not be completed as no lot number details were provided.The complaint report indicates that there is no sample being returned for this complaint.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to determine the root cause(s) of the reported condition or implement any corrective action(s).If a sample should be returned in the future this complaint will be reopened and the investigation updated to reflect our findings.During the manufacturing process of the aqua seal vessels they are all 100% leak tested and 100% functionally tested as part of the process, in order to complete testing the vessel requires the suction port valve to be present and the vessel must be in the upright position.Also, independent sampling is complete by qa to confirm units are functioning correctly.A probable root cause for the reported condition is that damage occurred to the vessels during the transport / post testing.

Brand Name
AQUA-SEAL CDU
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key10825387
Report Number9611018-2020-00464
Device Sequence Number19773013
Product Code KDQ
UDI-Device Identifier10884521060968
UDI-Public10884521060968
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888571299
Device Catalogue Number8888571299
Device Lot Number20430174X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date01/06/2021
Patient Sequence Number1